Terbutaline Overdose

Symptoms of an overdose with terbutaline may include a rapid heart rate, dizziness, and chest pain. Treatment involves supportive care, which consists of relieving symptoms that occur as a result of the overdose. Some examples of supportive treatment options include fluids through an intravenous line and drugs to reverse the effects of the overdose, among other things.

Is It Possible to Take Too Much Terbutaline?

Terbutaline sulfate (Brethine®) is a prescription medication used to treat asthma and emphysema. It is part of a group of drugs called beta-adrenergic agonists. The effects of an overdose with terbutaline will vary, depending on a number of factors, including how much terbutaline is taken and whether it is taken with any other medicines, alcohol, street drugs, or a combination of these.
 
If you happen to take too much terbutaline, seek medical attention right away.
 

Symptoms of a Terbutaline Overdose

Signs of an overdose with terbutaline include:
 

Treatment for an Overdose With Terbutaline

Treatment for a terbutaline overdose involves supportive care, which consists of managing the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
 
  • Fluids through an intravenous line (IV)
  • Medications to reverse the effect of terbutaline
  • Other treatments based on complications that occur.
     
5 Tips to Keep a Cold at Bay

Terbutaline Sulfate Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.